Welcome! We are honored to be able to offer this space for comfort, solace, camaraderie and advice to our sisters in need � and all of their family, friends and supporters. Thank you for joining us.
Join our community
 RSS  Twitter  Facebook

Hot Stuff

art1238What could be more embarrassing than sitting in a conference room with a group of colleagues, delivering your professional expertise on any given subject, when out of nowhere your face suddenly begins turning red, your heart races and perspiration beginning to collect at your temples… this happened to me more than once during and after my cancer treatment, an unwelcome reality common to chemo girls dealing with the hormone suppressing chemotherapy — the hot flash.

While these moments of intense heat are usually associated with menopause, they are also a common side experience for chemo girls whose cancer treatment aims to radically reduce hormone production.  You can find the reasons behind these flashes, and also check out some expert advice on how to reduce them, by reading Chapter 6/A Girl Thing in our book.  For a quick rundown on the how and why of this overheating phenomenon, check out this Q&A with Debra Barton, PhD, associate professor of oncology at the Mayo Clinic in Rochester, Minnesota:

http://www.curetoday.com/index.cfm/fuseaction/article.show/id/2/article_id/1238

Leave a Reply

You can use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>